# SDR GAIA9908

- Difficulty date: January 29, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N94246
- Make and model: Cvac 600240D
- Aircraft serial: 102
- System (JASC): 2497 · Electrical Power System Wiring
- Part: Wire
- Condition: Shorted
- Location: Fs 109
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

KHA - FLT 176 - AFTER DEPARTURE FROM CLE APPROX 10 MINUTES INTO FLIGHT, CREW SMELLED STRONG ELECTRICAL ODOR.  FLIGHT CREW NOTIFIED ATC DELARED AN EMERGENCY AND RETURNED TO CLE AND MADE AN UNEVENTFUL LANDING.  A CLOSE INSPECTION OF THE EXTERNAL POWER WIRING SYSTEM REVEALED A SHORTED WIRE AT THE TERMINAL STRIP GOING TO THE EXTERNAL POWER LIGHT.  THE DEFECTIVE WIRING WAS REPLACED IAW KHA CV-600 MAINTENANCE MANUAL CHAPTER 24-50-01 AND TESTED PER CHAPTER 24-40-01, NO DEFECTS NOTED.  AIRCRAFT RETURNED TO SERVICE.  (M)
